Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2022, 7:39 PM EDT for Cobb County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 7:39 PM EDT (23:39 UTC)
- Expired
- Aug 9, 2022, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 50
County Cobb County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763
WWUS82 KFFC 092339
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EDT Tue Aug 9 2022
GAZ032-100015-
Cobb GA-
739 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northern Cobb County
through 815 PM EDT...
At 739 PM EDT, a strong thunderstorm was over Marietta, moving north
at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Marietta, Kennesaw, Acworth, Fair Oaks, White Water Park, Sandy
Plains, Kennesaw State University, Dobbins Air Reserve Base and Jim R
Miller Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3392 8444 3389 8459 3403 8471 3407 8446
TIME...MOT...LOC 2339Z 164DEG 9KT 3396 8454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:46 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 9, 3:46 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Tue Aug 9 2022 .SHORT TERM /Rest of today through Wednesday Night/... Majority of convection has been across parts of north GA, so that may bet a bit worked over, then focus farther southward. Outflow interactions could keep active as well going into this evening and still advertising some strong to few severe possible with strong to damaging winds, frequent lightning and locally heavy rain especially with slow movers or training. Not sure about low level stratus formation Wednesday morning but it could again occur and potentially lead to differential heating trends that either help focus early convective triggering near the edge or delay where cloud deck is more cohesive. Bermuda ridge shows little change east of the area for Wednesday and we stay in this similar high moisture airmass along with another decently diurnally unstable day near 2500 J/kg SBCAPE progged. Have very similar pops as well with mainly likely mention NW to chance SE. Given all this, we should also have similar storm intensity potential and threats as today. Max temps similar too with near to slightly below normal highs Wednesday and most areas reaching mid 80s to low 90s. Baker && .LONG TERM /Thursday through Tuesday/... Looks like we'll see a bit of a pattern change later this week and through the weekend. A deepening upper trough across the Eastern CONUS will help to push a frontal boundary through a good portion of the CWA Thursday through Friday resulting in another round of showers and storms. At this time the front looks to stall across southern GA closer to the GA/FL border. Thus PoPs will be higher in these areas. And thanks to some drier air behind the front dewpoints in the mid-60s, high temperatures in the mid-80s and lower PoPs can be expected through much of the weekend. In looking at next week, expect rain and thunderstorm chances to return primarily during the afternoon hours. Temperatures will be near-normal for this time of year. 07 && .AVIATION... 18Z Update... TSRA coverage and associated tempo groups with VRB gusts and reduced VSBYs are for the sites through the afternoon that may need to be extended into the evening. Otherwise mainly VFR conditions and cu field near 3-5 kft, then overnight possible lingering cloud coverage near 5 kft and alto level with potential for another morning low level stratus deck (not confident on the formation but could be IFR/LIFR). Have carried the potential with SCT 500 ft and can adjust as needed with updates. Looking at another round of TSRA and associated prob30 groups Wednesday near 18-00z. Winds mainly SW 7 kts or less during period (could be light SW to calm overnight), otherwise VRB gusts with any TSRA. //ATL Confidence...18Z Update... Low on Wednesday morning lower cig potential. Medium on TSRA coverage this afternoon/evening. High on all else. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 71 85 / 20 50 40 60 Atlanta 72 89 71 86 / 30 60 50 70 Blairsville 66 82 65 80 / 30 70 70 70 Cartersville 71 87 70 85 / 30 60 60 70 Columbus 72 92 72 91 / 20 60 40 60 Gainesville 70 87 70 84 / 30 60 50 70 Macon 71 93 72 91 / 20 30 30 60 Rome 72 90 71 88 / 40 70 60 70 Peachtree City 71 90 70 88 / 20 60 50 70 Vidalia 72 94 74 93 / 20 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....07 AVIATION...Baker
Hazardous weather outlook, Aug 9, 3:02 PM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 302 PM EDT Tue Aug 9 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 302 PM EDT Tue Aug 9 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong and a few isolated severe storms cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through Thursday. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. Thunderstorm chances look to be confined mainly to central Georgia and portions of north Georgia for Friday and then mainly far south central Georgia for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 9, 7:20 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT Tue Aug 9 2022
GAZ109-092345-
Dodge GA-
720 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of central Dodge County
through 745 PM EDT...
At 720 PM EDT, a strong thunderstorm was over Godwinsville, or near
Eastman, moving northwest at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Eastman, Chauncey, Jay Bird Springs, Achord, Gresston, Plainfield,
Godwinsville and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3228 8333 3236 8310 3215 8299 3216 8297
3211 8295 3209 8298 3203 8315
TIME...MOT...LOC 2320Z 157DEG 14KT 3214 8309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 7:21 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Tue Aug 9 2022
GAZ107-108-092345-
Wilcox GA-Pulaski GA-
721 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Pulaski
and northwestern Wilcox Counties through 745 PM EDT...
At 721 PM EDT, a strong thunderstorm was over Pope City, or 11 miles
northwest of Abbeville, moving northwest at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Hawkinsville, Pineview, Wallace, Cedar Creek, Hartford, Pope City and
Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3196 8351 3205 8361 3220 8361 3229 8344
3206 8333
TIME...MOT...LOC 2321Z 146DEG 9KT 3208 8347
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 7:25 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Tue Aug 9 2022
GAZ037-047-100000-
Walton GA-Oconee GA-
725 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of west central Oconee
and northeastern Walton Counties through 800 PM EDT...
At 725 PM EDT, a strong thunderstorm was over Good Hope, or 7 miles
east of Monroe, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
North High Shoals, Good Hope and Pannell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3384 8345 3380 8349 3382 8350 3371 8359
3376 8369 3391 8364 3393 8361 3392 8360
TIME...MOT...LOC 2325Z 211DEG 8KT 3380 8359
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 7:26 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Tue Aug 9 2022
GAZ105-106-100000-
Crisp GA-Dooly GA-
726 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southeastern Dooly
and northern Crisp Counties through 800 PM EDT...
At 726 PM EDT, a strong thunderstorm was over Cordele, moving
northeast at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cordele, Vienna, Lilly, East Crisp, Georgia Veterans Memorial St Pk,
Richwood, Tippettville, Tremont and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3195 8392 3222 8386 3210 8361 3200 8361
3186 8376
TIME...MOT...LOC 2326Z 211DEG 8KT 3198 8381
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 7:36 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
736 PM EDT Tue Aug 9 2022
GAZ044-055-100000-
Clayton GA-South Fulton GA-
736 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of south central Fulton
and northwestern Clayton Counties through 800 PM EDT...
At 736 PM EDT, a strong thunderstorm was over Hartsfield-Jackson
Airport, or 8 miles northwest of Jonesboro, moving northeast at 10
mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, City of South Fulton, East Point, Union City, Forest Park,
Riverdale, College Park, Morrow, Hapeville, Lake City,
Hartsfield-Jackson Airport, Fort Gillem and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3371 8448 3366 8436 3365 8435 3365 8431
3363 8427 3353 8442 3354 8444 3355 8444
3355 8447 3357 8453
TIME...MOT...LOC 2336Z 211DEG 7KT 3361 8445
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 7:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
739 PM EDT Tue Aug 9 2022
GAZ032-100015-
Cobb GA-
739 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northern Cobb County
through 815 PM EDT...
At 739 PM EDT, a strong thunderstorm was over Marietta, moving north
at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Marietta, Kennesaw, Acworth, Fair Oaks, White Water Park, Sandy
Plains, Kennesaw State University, Dobbins Air Reserve Base and Jim R
Miller Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3392 8444 3389 8459 3403 8471 3407 8446
TIME...MOT...LOC 2339Z 164DEG 9KT 3396 8454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:19 PM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Aug 9, 12:32 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Aug 9, 1:28 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Aug 9, 2:12 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Aug 9, 2:25 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 50 min |
| Aug 9, 2:53 PM EDT | Special Weather Statement | FFC | Lumpkin | 37 min |
| Aug 9, 2:57 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| Aug 9, 2:59 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 9, 3:06 PM EDT | Special Weather Statement | FFC | Butts | 24 min |
| Aug 9, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | White | 22 min |
| Aug 9, 3:17 PM EDT | Special Weather Statement | FFC | Fannin | 28 min |
| Aug 9, 3:18 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 9, 4:27 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Aug 9, 4:34 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 26 min |
| Aug 9, 5:12 PM EDT | Special Weather Statement | FFC | Haralson | 33 min |
| Aug 9, 5:24 PM EDT | Special Weather Statement | FFC | Rockdale | 36 min |
| Aug 9, 5:51 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Aug 9, 5:54 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Aug 9, 5:55 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Aug 9, 6:42 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Aug 9, 6:48 PM EDT | Special Weather Statement | FFC | Douglas | 27 min |
| Aug 9, 6:56 PM EDT | Special Weather Statement | FFC | Walton | 34 min |
| Aug 9, 7:09 PM EDT | Special Weather Statement | FFC | Stewart | 36 min |
| Aug 9, 7:12 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Aug 9, 7:20 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 9, 7:21 PM EDT | Special Weather Statement | FFC | Pulaski | 24 min |
| Aug 9, 7:25 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
| Aug 9, 7:26 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 34 min |
| Aug 9, 7:36 PM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Aug 9, 7:51 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Aug 9, 7:53 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.